Jump to content

Search the Community

Showing results for tags 'SJW'.

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
  • Members only
  • Current events
    • Success stories: Recovery from psychiatric drug withdrawal
    • Events, actions, controversies
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 1 result

  1. Hi all, I had a case of severe depression several years ago, but fortunately I was able to beat and I have been healthy ever since. I never went an any antidepressants. I have been fine ever since. However the other week on Jan 4th I had a life event (death in the family) that hit me very hard. After a few days I decided St Johns Wort might be a good solution to prevent the return of a depressive episode. To head it off at the pass so to speak. Stop it before it starts. I realize now this was a big mistake. I was going through a natural grieving period and my symptoms were not depression at all. I started taking St Johns Wort on Jan 9th. Hypericum extract (40-73mg), equivalent to 300g st johns wart according to the bottle. 3 times a day as per the instructions. Breakfast, lunch and dinner. I started using a SAD lamp at the same time. I was starting to feel better and thought I would just keep it up through the winter, and then tapering if off into spring and come off it completely. I had no side effects of any kind. However on Jan 20, 12 days after starting I went to a party and drank heavily. Beer and red wine, and also many foods that are not supposed to be eaten on St Johns. I hardly ever drink normally as well. The next day on Jan 21 I felt fine in the morning, (surprisingly no hangover). But after taking my morning pill I started to feel anxiety which I normally never do. After my second pill at lunch I had a panic attack. I normally never have anxiety issues. I skipped the pill that evening thinking I ought to stop. After researching SJW (like I should have done before starting!!) I really want to get off this, and realize I need to taper. On Jan 22 I kept my dose reduced to 2 pills a day but spread out. I took a half in the morning, then a half a couple hours later then one quarter each 2 hours after that. Totaling 2 in the day. I felt fine that afternoon. Myself again. Every dose I take hits very fast, even dilating my pupils. I can feel myself getting a little high even. It seems to be affecting my serotonin levels very directly now. It wasn't like that taking the pills prior to the party. Its Jan 23. In the morning I had anxiety again, not as bad as the panic attack but still extremely uncomfortable. I took a quarter pill at 8 am, another one at 10am and I didnt start to feel normal again until 30 minutes after that. My plan is to stick to 2 pills a day with a quarter pill every 2 hours. Questions: How slowly do I need to taper this? I have found answers in this forum for people who have been on it for a long time. I've only started 2 weeks ago today. If I taper off 10% a month that seems really slow. Would 2 pills a day for a few days, then 1.5 a day for a few days and so on be slow enough? It seems to be worst in the morning, perhaps due to not taking anything overnight - should I be spreading my dose over the night as well? My impatience got me into this mess so I don't want to make the same mistake getting off it again. But I cant help but be concerned that that longer I stay on it the more my brain will become used to it, just making things worse.
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy